MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS OXIMETRY CENTRAL VENOUS CATHETER

EDWARDS LIFESCIENCES EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Model Number X3820SJD
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested for return for a product evaluation.It has not arrived.Once the product evaluation has been completed a supplemental report will be submitted with the findings.The lot number is unknown.Therefore, the device history record review cannot be completed.Additional product codes, dre and dqe.Additional 510k number k110167.
 
Event or Problem Description
It was reported that there was a malfunction with the oximetry central venous catheter, during use.The catheter body became kinked near the distal end of the backform.As a result, the catecholamine medication was not infused continuously into the patient.The medication became stuck at the kinked portion of the catheter.There was no patient injury.
 
Additional Manufacturer Narrative
The device was discarded and not returned for product evaluation.Without its return, it is not possible to determine if there was damage or a defect that existed on the unit that could have contributed to the event.It is not known if any procedural factors may have contributed to the reported issue.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As the complaint could not be confirmed, there is not sufficient evidence to determine a root cause.As part of the manufacturing process 100 percent of the units go through a catheter flow inspection process.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key21096650
Report Number2015691-2025-00122
Device Sequence Number12955709
Product Code DXG
UDI-Device Identifier00690103197587
UDI-Public(01)00690103197587
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown